Breathlessness: I am breathless and can only... - AF Association

AF Association
19,761 members24,151 posts

Breathlessness

CornPoppy
CornPoppy

I am breathless and can only walk a short distance. I ache in my legs and arms. I take bisoprolol and intend to come off it. I did take Flecinaide but took myself off it hoping it would help but it has not made any difference. Can anyone give me a list of any meds that don't cause breathlessness or do you have to try them to see if they are suitable. I have continuous AF.

10 Replies
oldestnewest

I’m a bit confused CornPoppy because you asked the same question twice 3 months ago and there were a number of replies suggesting that you should consider trying Nebivolol. Is there any reason why you haven’t been able to give it a try because it does seem to be a preferred betablocker for people experiencing breathlessness.

CornPoppy
CornPoppy
in reply to FlapJack

Hello Flapjack, You are right I am still having breathlessness and have tried Nebivolol, digoxin, and verapamil and V was the best. Will ask to try Flecainide and Atenolol as icklebud99 suggested. An ablation has been suggested so maybe that is the next step. Thank you for your help. I had a pacemaker fitted because I had a heart bloc.

FlapJack
FlapJack
in reply to CornPoppy

If you were taking bisoprolol 3 months ago and have since changed to Nebivolol and now gone back to bisoprolol, maybe you are not allowing your body sufficient time to adjust to the medication. I agree with Oyster about considering an ablation...good luck

It is highly likely to be Bisoprolol CornPoppy. I was changed from Flecainide and Bisoprolol to Flecainide and Atenolol, what a difference, like night and day, I feel great now. Go to your specialist or specialist nurse and ask to be changed from Bisoprolol, it causes a lot of problems for some people (me included). Make sure you get advice on how to come off one drug and start another. Good luck and hope you feel better soon.

Perhaps the time has come to reconsider your EP’s suggestion of ablation. You have a pacemaker, you are highly symptomatic and medication has been ineffective.

I suspect he had in mind an AV node ablation. Why were you given a pacemaker?

oyster
oyster
in reply to oyster

Based on your reply above, your PM was for heart block. This makes it possible that you have sick sinus syndrome. So a PVI or RF ablation in the left atrium, may be the first step with AV node ablation held in reserve.

May I ask how old you are? And do you know your left ventricular ejection fraction as measured on echocardiogram? This reflects how effectively your LV is pumping.

I think this needs to be added to the AF website banner -

"IF YOU ARE ON BISOPROLOL AND SUFFER BREATHLESSNESS, YOU ARE PROBABLY AN UNDIAGNOSED MILD ASTHMATIC SO SEE GP IMMEDIATELY TO CHANGE TO NEBIVOLOL".

Would cut down the number of posts significantly :-)

Oh dear cornpoppy, so sorry -you are very young to have this problem. I was 53 before diagnosed. I've been on all sorts of meds. All I can say is do as your cardiologist advises. I was due to start on Warfarin which I had been trying to avoid. went to Canaries had AF most of vacation . Two days after I flew home I had a flippin' stroke. from a blood clot in lungs. I was told it wouldn't have happened if I'd been on Warfarin. I'm on Bisoprlol7.5mg, Apixoban, P~henytoin and Ramipril. still get breathless and sweaty. I've had cardioversion and now down for pacemaker and AV node ablation. I live in hope my Creator will heal me before that. Good Health in 2019 to you and all other AFib sufferers. ~PS . I've done my FH research and I'm sure mine is genetic.

solarjdo69
solarjdo69
in reply to annlynne

annlynne,

If you still have blood clot issues, consider adding Natokinase to your daily regimen. It is scientifically proven to dissolve AND prevent blood clots. I take 2400FU daily. I've been off prescribed blood thinners since 2014.

draxe.com/natto/

articles.mercola.com/sites/...

webmd.com/vitamins/ai/ingre...

examine.com/supplements/nat... And for hose who need some sort of scientific authority:

ncbi.nlm.nih.gov/pmc/articl...

Good luck to you.

I thought I was breathless due to bisoprolol, but obviously not. When I’m not in AF, I don’t suffer any breathlessness, so all part of the effects of AF for me I suppose xx

You may also like...